A mollification method for a Cauchy problem for the Laplace equation (Q547993): Difference between revisions
From MaRDI portal
Created a new Item |
Normalize DOI. |
||
(8 intermediate revisions by 7 users not shown) | |||
Property / DOI | |||
Property / DOI: 10.1016/j.amc.2011.03.160 / rank | |||
Property / author | |||
Property / author: Zhen-Ping Li / rank | |||
Property / author | |||
Property / author: Chu-Li Fu / rank | |||
Property / review text | |||
The authors consider the Cauchy problem for the Laplace equation in an infinite strip \(u_{xx} + u_{yy} =0, x \in (0,1), y \in \mathbb{R}, u(0,y) = \varphi(y), u_x(0,y) = 0, y \in \mathbb{R}\) with noisy Cauchy data \(\varphi^\delta \in L^2(\mathbb{R})\). They mollify the Cauchy data by the convolution with the Gaussian kernel and establish error estimates between the exact and mollified solutions for a priori chosen mollification parameters. They discuss also a posteriori choices of the mollification parameters. Some numerical examples are presented. Note that the mollification method by convolution with the Gaussian kernel for the Cauchy problem for the Laplace equation appeared much earlier in the work by \textit{V. K.\ Ivanov} [Differ. Equations 1, 98--102 (1965); translation from Differ. Uravn. 1, 131--136 (1965; Zbl 0192.20101)]. Afterwards, \textit{V. V. Vasin} applied this method to numerical differentiation [U.S.S.R. Comput. Math. Math. Phys. 13, No.~6, 16--24 (1973); translation from Zh. Vychisl. Mat. Mat. Fiz. 13, 1383--1389 (1973; Zbl 0306.65007)], and his work has been somewhat improved by \textit{C. W. Groetsch} [ J. Optimization Theory Appl. 74, No.~2, 373--378 (1992; Zbl 0795.90063)]. | |||
Property / review text: The authors consider the Cauchy problem for the Laplace equation in an infinite strip \(u_{xx} + u_{yy} =0, x \in (0,1), y \in \mathbb{R}, u(0,y) = \varphi(y), u_x(0,y) = 0, y \in \mathbb{R}\) with noisy Cauchy data \(\varphi^\delta \in L^2(\mathbb{R})\). They mollify the Cauchy data by the convolution with the Gaussian kernel and establish error estimates between the exact and mollified solutions for a priori chosen mollification parameters. They discuss also a posteriori choices of the mollification parameters. Some numerical examples are presented. Note that the mollification method by convolution with the Gaussian kernel for the Cauchy problem for the Laplace equation appeared much earlier in the work by \textit{V. K.\ Ivanov} [Differ. Equations 1, 98--102 (1965); translation from Differ. Uravn. 1, 131--136 (1965; Zbl 0192.20101)]. Afterwards, \textit{V. V. Vasin} applied this method to numerical differentiation [U.S.S.R. Comput. Math. Math. Phys. 13, No.~6, 16--24 (1973); translation from Zh. Vychisl. Mat. Mat. Fiz. 13, 1383--1389 (1973; Zbl 0306.65007)], and his work has been somewhat improved by \textit{C. W. Groetsch} [ J. Optimization Theory Appl. 74, No.~2, 373--378 (1992; Zbl 0795.90063)]. / rank | |||
Normal rank | |||
Property / reviewed by | |||
Property / reviewed by: Dinh Nho Hào / rank | |||
Normal rank | |||
Property / Mathematics Subject Classification ID | |||
Property / Mathematics Subject Classification ID: 65M30 / rank | |||
Normal rank | |||
Property / Mathematics Subject Classification ID | |||
Property / Mathematics Subject Classification ID: 35J05 / rank | |||
Normal rank | |||
Property / Mathematics Subject Classification ID | |||
Property / Mathematics Subject Classification ID: 65M15 / rank | |||
Normal rank | |||
Property / Mathematics Subject Classification ID | |||
Property / Mathematics Subject Classification ID: 65M38 / rank | |||
Normal rank | |||
Property / zbMATH DE Number | |||
Property / zbMATH DE Number: 5913733 / rank | |||
Normal rank | |||
Property / zbMATH Keywords | |||
Cauchy problem | |||
Property / zbMATH Keywords: Cauchy problem / rank | |||
Normal rank | |||
Property / zbMATH Keywords | |||
Laplace equation | |||
Property / zbMATH Keywords: Laplace equation / rank | |||
Normal rank | |||
Property / zbMATH Keywords | |||
ill-posed problem | |||
Property / zbMATH Keywords: ill-posed problem / rank | |||
Normal rank | |||
Property / zbMATH Keywords | |||
regularization | |||
Property / zbMATH Keywords: regularization / rank | |||
Normal rank | |||
Property / zbMATH Keywords | |||
mollification method | |||
Property / zbMATH Keywords: mollification method / rank | |||
Normal rank | |||
Property / zbMATH Keywords | |||
error estimate | |||
Property / zbMATH Keywords: error estimate / rank | |||
Normal rank | |||
Property / zbMATH Keywords | |||
numerical examples | |||
Property / zbMATH Keywords: numerical examples / rank | |||
Normal rank | |||
Property / author | |||
Property / author: Zhen-Ping Li / rank | |||
Normal rank | |||
Property / author | |||
Property / author: Chu-Li Fu / rank | |||
Normal rank | |||
Property / MaRDI profile type | |||
Property / MaRDI profile type: Publication / rank | |||
Normal rank | |||
Property / full work available at URL | |||
Property / full work available at URL: https://doi.org/10.1016/j.amc.2011.03.160 / rank | |||
Normal rank | |||
Property / OpenAlex ID | |||
Property / OpenAlex ID: W2121690246 / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: An introduction to the mathematical theory of inverse problems / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Fourier regularization method for solving a Cauchy problem for the Laplace equation / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Regularized solution of the Cauchy problem for the Laplace equation using Meyer wavelets. / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Regularized solutions of a Cauchy problem for the Laplace equation in an irregular layer: A three dimensional model / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: A mollification method for ill-posed problems / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: The Cauchy problem for Laplace's equation via the conjugate gradient method / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Stability results for the Cauchy problem for the Laplace equation in a strip / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Numerical solution of a Cauchy problem for the Laplace equation / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Stable determination of a crack from boundary measurements / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Numerical Computation of a Cauchy Problem for Laplace's Equation / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Q3722918 / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: A Computational Quasi-Reversibility Method for Cauchy Problems for Laplace’s Equation / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: On the inverse potential problem of electrocardiology / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Funktionentheoretische Bestimmung des Außenfeldes zu einer zweidimensionalen magnetohydrostatischen Konfiguration / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Q3020308 / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Central difference regularization method for the Cauchy problem of the Laplace's equation / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Backus-Gilbert algorithm for the Cauchy problem of the Laplace equation / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Fourth-order modified method for the Cauchy problem for the Laplace equation / rank | |||
Normal rank | |||
Property / DOI | |||
Property / DOI: 10.1016/J.AMC.2011.03.160 / rank | |||
Normal rank | |||
links / mardi / name | links / mardi / name | ||
Latest revision as of 21:11, 9 December 2024
scientific article
Language | Label | Description | Also known as |
---|---|---|---|
English | A mollification method for a Cauchy problem for the Laplace equation |
scientific article |
Statements
A mollification method for a Cauchy problem for the Laplace equation (English)
0 references
27 June 2011
0 references
The authors consider the Cauchy problem for the Laplace equation in an infinite strip \(u_{xx} + u_{yy} =0, x \in (0,1), y \in \mathbb{R}, u(0,y) = \varphi(y), u_x(0,y) = 0, y \in \mathbb{R}\) with noisy Cauchy data \(\varphi^\delta \in L^2(\mathbb{R})\). They mollify the Cauchy data by the convolution with the Gaussian kernel and establish error estimates between the exact and mollified solutions for a priori chosen mollification parameters. They discuss also a posteriori choices of the mollification parameters. Some numerical examples are presented. Note that the mollification method by convolution with the Gaussian kernel for the Cauchy problem for the Laplace equation appeared much earlier in the work by \textit{V. K.\ Ivanov} [Differ. Equations 1, 98--102 (1965); translation from Differ. Uravn. 1, 131--136 (1965; Zbl 0192.20101)]. Afterwards, \textit{V. V. Vasin} applied this method to numerical differentiation [U.S.S.R. Comput. Math. Math. Phys. 13, No.~6, 16--24 (1973); translation from Zh. Vychisl. Mat. Mat. Fiz. 13, 1383--1389 (1973; Zbl 0306.65007)], and his work has been somewhat improved by \textit{C. W. Groetsch} [ J. Optimization Theory Appl. 74, No.~2, 373--378 (1992; Zbl 0795.90063)].
0 references
Cauchy problem
0 references
Laplace equation
0 references
ill-posed problem
0 references
regularization
0 references
mollification method
0 references
error estimate
0 references
numerical examples
0 references
0 references
0 references
0 references
0 references